Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

June 13, 2016Montgomery County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 13, 2016, 3:01 PM CDT for Montgomery County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2016, 3:01 PM CDT (20:01 UTC)
Expired
Jun 13, 2016, 3:30 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL

County Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 66 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1200 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

530 
WWUS84 KBMX 132001
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT MON JUN 13 2016
 
ALZ044-132030-
MONTGOMERY AL-
301 PM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 330 PM CDT...

AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWESTERN MONTGOMERY. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN MONTGOMERY...SNOWDOUN...PINTLALA...CANTELOUS...
DANNELLY FIELD...HYUNDAI MOTORS OF ALABAMA...ALABAMA STATE CAPITOL...
HOPE HULL...ALABAMA STATE UNIVERSITY...WOODCREST...
PINEDALE AND MONTGOMERY RIVERWALK STADIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3219 8641 3224 8641 3226 8643 3226 8644
      3227 8645 3227 8648 3229 8649 3231 8649
      3240 8630 3226 8621 3213 8636
TIME...MOT...LOC 2001Z 050DEG 2KT 3231 8636 

$$

32/DAVIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:29 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 13, 2:29 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
229 PM CDT MON JUN 13 2016

.DISCUSSION...

The summertime forecast and weather continues across Central
Alabama this afternoon. Isolated to scattered showers and
thunderstorms have already started to develop and will continue
through the peak heating of the afternoon and into the early
evening. We do have a low pressure nearby that may help generate
an isolated shower or storm overnight, especially in the west so
have help onto rain chances all night west of Interstate 65. As we
work into Tuesday that low will begin to slowly move north and
scattered showers/storms will develop from the southwest to
northeast through the day. Best coverage will likely be in the 2
to 10 pm time frame across much of the area. Higher rain chances
will remain in the east on Wednesday as the system begins to
clear.

The main dynamics will sink south of the area on Thursday, but
there could be just enough moisture to generate a few
showers/storms during the peak heating on Thursday and
Friday afternoons. The weekend is looking dry with just a touch of
relief from the mid to upper 90s, with some mid 80s to low 90s.
The heat looks to return by next Monday

16

&&

.AVIATION...
18Z TAF Discussion.

Scattered showers and thunderstorms will develop this afternoon.
Confidence in coverage and timing near the terminals is too low
to include more than VCTS but will amend as necessary for TSRA and
visibility restrictions. Activity should diminish this evening.
Localized MVFR fog may be possible tonight, but this will depend
on where the heaviest rainfall occurs. Winds will be fairly light
through the period.

32/Davis

&&

.FIRE WEATHER...

Afternoon relative humidity values remain in the 40s and 50s through
Thursday. Scattered to numerous showers and thunderstorms are
expected with the most activity between mid day and early evening.
Twenty foot winds remain below 10kts throughout. A cold front moves
through Central Alabama on Friday knocking down these high
temperatures at least a few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     72  91  71  89  73 /  40  60  50  60  50
Anniston    72  91  72  89  72 /  40  60  50  60  50
Birmingham  75  91  74  90  74 /  40  60  50  60  40
Tuscaloosa  74  91  73  91  74 /  50  70  50  50  30
Calera      74  91  73  90  73 /  50  60  50  60  40
Auburn      74  89  72  88  73 /  40  60  50  60  50
Montgomery  75  93  74  91  74 /  50  70  50  60  40
Troy        74  91  73  90  73 /  50  60  50  60  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening For the following
counties: Autauga...Barbour...Bullock...Elmore...Lowndes...
Macon...Montgomery...Pike...Russell.

&&
Hazardous weather outlook, Jun 13, 10:43 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 AM CDT MON JUN 13 2016

ALZ011>015-017>050-141845-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1043 AM CDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AFTERNOON HEAT INDEX VALUES WILL LIKELY BE ABOVE 105 DEGREES FOR
THE AREAS ALONG AND SOUTH OF THE INTERSTATE 85. THESE HOT AND
HUMID CONDITIONS WILL ELEVATE THE RISK OF HEAT STRESS AND HEAT
RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 2:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT MON JUN 13 2016

ALZ041-043-044-132030-
MONTGOMERY AL-ELMORE AL-AUTAUGA AL-
253 PM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ELMORE...
SOUTHEASTERN AUTAUGA AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 330
PM CDT...

AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PRATTVILLE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN MONTGOMERY...PRATTVILLE...MILLBROOK...COOSADA...
DEATSVILLE...AUTAUGA COUNTY AIRPORT...HUNTER...
CANTELOUS AND MAXWELL AIR FORCE BASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3231 8649 3233 8647 3233 8648 3234 8648
      3235 8651 3248 8656 3257 8640 3240 8629
      3230 8649
TIME...MOT...LOC 1953Z 064DEG 4KT 3246 8644

32/DAVIS
Special weather statement, Jun 13, 3:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT MON JUN 13 2016

ALZ044-132030-
MONTGOMERY AL-
301 PM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 330 PM CDT...

AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWESTERN MONTGOMERY. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN MONTGOMERY...SNOWDOUN...PINTLALA...CANTELOUS...
DANNELLY FIELD...HYUNDAI MOTORS OF ALABAMA...ALABAMA STATE CAPITOL...
HOPE HULL...ALABAMA STATE UNIVERSITY...WOODCREST...
PINEDALE AND MONTGOMERY RIVERWALK STADIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3219 8641 3224 8641 3226 8643 3226 8644
      3227 8645 3227 8648 3229 8649 3231 8649
      3240 8630 3226 8621 3213 8636
TIME...MOT...LOC 2001Z 050DEG 2KT 3231 8636

32/DAVIS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:42 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bullock, Elmore, Lowndes, Macon and 3 more10 hr
Jun 13, 2:53 PM CDTSpecial Weather StatementBMXAutauga37 min
Jun 13, 3:32 PM CDTSpecial Weather StatementBMXRussell28 min
Jun 13, 6:17 PM CDTSpecial Weather StatementBMXChilton28 min
Jun 13, 6:39 PM CDTSpecial Weather StatementBMXDallas36 min
Jun 13, 6:45 PM CDTSpecial Weather StatementBMXChilton30 min
Jun 13, 6:48 PM CDTSpecial Weather StatementBMXMarengo27 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.